Alert archive / Washington / Wind Advisories in 2014
Wind Advisory 18, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Oct 25, 2014, 4:29 AM PDT for San Juan County, Washington. It took effect at Oct 25, 2014, 3:00 PM PDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2014, 4:29 AM PDT (11:29 UTC)
- In effect from
- Oct 25, 2014, 3:00 PM PDT
- Expired
- Oct 26, 2014, 4:03 AM PDT
- In force
- 13 hr
- Issued by
- NWS Seattle, WA
County San Juan County, WA
The radar
The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 11:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 00:00Z, 11.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1190 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
088 WWUS76 KSEW 251129 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 429 AM PDT SAT OCT 25 2014 WAZ556-251900- /O.CAN.KSEW.WI.Y.0017.000000T0000Z-141025T1200Z/ /O.NEW.KSEW.WI.Y.0018.141025T2200Z-141026T1300Z/ BELLEVUE AND VICINITY- 429 AM PDT SAT OCT 25 2014 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM PDT SUNDAY... ...WIND ADVISORY FOR THIS MORNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM PDT SUNDAY. THE WIND ADVISORY FOR THIS MORNING HAS BEEN CANCELLED. * SOME AFFECTED LOCATIONS...BELLEVUE...AND ISSAQUAH. * TIMING...STRONGEST WINDS WILL OCCUR THIS EVENING. * WIND...SOUTHEAST 15 TO 25 MPH TODAY...BECOMING SOUTH TO SOUTHWEST 15 TO 30 MPH WITH GUSTS TO 45 MPH BY THIS EVENING. WINDS WILL GRADUALLY EASE AFTER MIDNIGHT. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$ WAZ555-251900- /O.NEW.KSEW.WI.Y.0018.141025T2200Z-141026T1300Z/ /O.EXT.KSEW.WI.Y.0017.000000T0000Z-141025T1600Z/ EAST PUGET SOUND LOWLANDS- 429 AM PDT SAT OCT 25 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM PDT SUNDAY. * SOME AFFECTED LOCATIONS...ENUMCLAW...AND NORTH BEND. * TIMING...STRONGEST EAST WINDS WILL OCCUR EARLY THIS MORNING. WINDS WILL SWITCH TO SOUTHWESTERLY LATE THIS AFTERNOON AND BECOME STRONGEST DURING THE EVENING HOURS. * WIND...EAST 15 TO 30 MPH WITH GUSTS TO 45 MPH...EASING LATER THIS MORNING. SOUTHWEST WIND INCREASING TO 15 TO 30 MPH WITH GUSTS TO 45 OR 50 MPH DURING THE EVENING. WIND WILL START EASING AFTER MIDNIGHT. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$ WAZ504-509>512-516-517-558-559-251900- /O.NEW.KSEW.WI.Y.0018.141025T2200Z-141026T1300Z/ SOUTHWEST INTERIOR-TACOMA AREA-ADMIRALTY INLET AREA- HOOD CANAL AREA-LOWER CHEHALIS VALLEY AREA-NORTH COAST- CENTRAL COAST-SEATTLE AND VICINITY-BREMERTON AND VICINITY- 429 AM PDT SAT OCT 25 2014 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM PDT SUNDAY. * SOME AFFECTED LOCATIONS...SEATTLE...BREMERTON...BELLEVUE... TACOMA...OLYMPIA...WESTPORT AND ABERDEEN. * TIMING...STRONGEST SOUTHWEST WINDS WILL OCCUR THIS EVENING BEHIND A LOW PRESSURE SYSTEM. * WIND...SOUTH 15 TO 25 MPH LATE THIS AFTERNOON...SWITCHING TO SOUTHWEST 15 TO 30 MPH WITH GUSTS 45-50 MPH. LOCALLY STRONGER GUSTS TO 55 MPH AT THE COAST. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$ MERCER
5 follow-up statements
058 WWUS76 KSEW 251546 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 846 AM PDT SAT OCT 25 2014 WAZ555-260000- /O.CAN.KSEW.WI.Y.0017.000000T0000Z-141025T1600Z/ /O.EXT.KSEW.WI.Y.0018.141026T0100Z-141026T1300Z/ EAST PUGET SOUND LOWLANDS- 846 AM PDT SAT OCT 25 2014 ...WIND ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT SUNDAY... ...WIND ADVISORY THIS MORNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WIND ADVISORY THIS MORNING. * SOME AFFECTED LOCATIONS...ENUMCLAW...AND NORTH BEND. * TIMING...WINDS WILL BECOME SOUTHWESTERLY LATE THIS AFTERNOON AND INCREASE DURING THE EVENING HOURS. * WIND...SOUTHWEST WIND INCREASING TO 20 TO 35 MPH WITH GUSTS TO 45 MPH DURING THE EVENING. WIND WILL EASE AFTER MIDNIGHT. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$ WAZ504-509>511-556-558-559-260000- /O.EXT.KSEW.WI.Y.0018.141026T0100Z-141026T1300Z/ SOUTHWEST INTERIOR-TACOMA AREA-ADMIRALTY INLET AREA- HOOD CANAL AREA-BELLEVUE AND VICINITY-SEATTLE AND VICINITY- BREMERTON AND VICINITY- 846 AM PDT SAT OCT 25 2014 ...WIND ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT SUNDAY... * SOME AFFECTED LOCATIONS...SEATTLE...BREMERTON...BELLEVUE... TACOMA...OLYMPIA. * TIMING...STRONGEST SOUTHWEST WINDS WILL OCCUR THIS EVENING BEHIND A LOW PRESSURE SYSTEM. * WIND...SOUTH 15 TO 25 MPH LATE THIS AFTERNOON...BECOMING SOUTHWEST AND INCREASING TO 20 TO 35 MPH WITH GUSTS 45 MPH. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$ WAZ512-516-517-260000- /O.CON.KSEW.WI.Y.0018.141025T2200Z-141026T1300Z/ LOWER CHEHALIS VALLEY AREA-NORTH COAST-CENTRAL COAST- 846 AM PDT SAT OCT 25 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM PDT SUNDAY... * SOME AFFECTED LOCATIONS...WESTPORT AND ABERDEEN. * TIMING...STRONGEST SOUTHWEST WINDS WILL OCCUR THIS EVENING BEHIND A LOW PRESSURE SYSTEM. * WIND...SOUTH 15 TO 25 MPH THIS AFTERNOON...SWITCHING TO SOUTHWEST 20 TO 35 MPH WITH GUSTS 50 MPH. LOCALLY STRONGER GUSTS TO 55 MPH ARE POSSIBLE. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$
295 WWUS76 KSEW 251909 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1209 PM PDT SAT OCT 25 2014 WAZ512-516-517-260100- /O.UPG.KSEW.WI.Y.0018.141025T2200Z-141026T1300Z/ /O.NEW.KSEW.HW.W.0006.141026T0000Z-141026T0600Z/ LOWER CHEHALIS VALLEY AREA-NORTH COAST-CENTRAL COAST- 1209 PM PDT SAT OCT 25 2014 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * SOME AFFECTED LOCATIONS...WESTPORT...ABERDEEN...HOQUIAM... FORKS...MONTESANO. * TIMING...STRONGEST WESTERLY WINDS WILL OCCUR THIS EVENING BEHIND A LOW PRESSURE SYSTEM. * WIND...SOUTH 15 TO 25 MPH THIS AFTERNOON...SWITCHING TO WEST OR NORTHWEST 25 TO 40 MPH WITH GUSTS 60 MPH LATE THIS AFTERNOON AND CONTINUING INTO THE EVENING. * IMPACTS...WINDS THIS STRONG CAN SNAP TREE BRANCHES...TOPPLE TREES...AND CAUSE POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT OR OCCURRING. && $$ WAZ504-509-511-556-558-559-260100- /O.UPG.KSEW.WI.Y.0018.141026T0100Z-141026T1300Z/ /O.NEW.KSEW.HW.W.0006.141026T0300Z-141026T0900Z/ SOUTHWEST INTERIOR-TACOMA AREA-HOOD CANAL AREA- BELLEVUE AND VICINITY-SEATTLE AND VICINITY-BREMERTON AND VICINITY- 1209 PM PDT SAT OCT 25 2014 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 2 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 2 AM PDT SUNDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. * SOME AFFECTED LOCATIONS...SEATTLE...BREMERTON...BELLEVUE... TACOMA...OLYMPIA. * TIMING...STRONG SOUTHWEST WINDS WILL OCCUR THIS EVENING BEHIND A LOW PRESSURE SYSTEM. * WIND...SOUTH 15 TO 25 MPH LATE THIS AFTERNOON...BECOMING SOUTHWEST AND INCREASING TO 25 TO 40 MPH WITH GUSTS UP TO 60 MPH. * IMPACTS...WINDS THIS STRONG CAN SNAP TREE BRANCHES...TOPPLE TREES...AND CAUSE POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT OR OCCURRING. && $$ WAZ507-260100- /O.NEW.KSEW.HW.W.0006.141026T0300Z-141026T0900Z/ EVERETT AND VICINITY- 1209 PM PDT SAT OCT 25 2014 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 2 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 2 AM PDT SUNDAY. * SOME AFFECTED LOCATIONS...EVERETT...EDMONDS...LYNNWOOD. * TIMING...STRONG SOUTHWEST WINDS WILL OCCUR THIS EVENING BEHIND A LOW PRESSURE SYSTEM. * WIND...SOUTH 15 TO 25 MPH LATE THIS AFTERNOON...BECOMING SOUTHWEST AND INCREASING TO 25 TO 40 MPH WITH GUSTS UP TO 60 MPH. * IMPACTS...WINDS THIS STRONG CAN SNAP TREE BRANCHES...TOPPLE TREES...AND CAUSE POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT OR OCCURRING. && $$ WAZ001-503-506-260100- /O.EXB.KSEW.WI.Y.0018.141026T0300Z-141026T1200Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- INCLUDING THE CITY OF...FRIDAY HARBOR 1209 PM PDT SAT OCT 25 2014 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM PDT SUNDAY. * SOME AFFECTED LOCATIONS...BELLINGHAM...MOUNT VERNON...FRIDAY HARBOR. * TIMING...WINDS WILL BECOME SOUTHWESTERLY LATE THIS AFTERNOON AND INCREASE DURING THE EVENING HOURS. * WIND...SOUTHWEST WIND INCREASING TO 20 TO 35 MPH WITH GUSTS TO 45 MPH DURING THE EVENING. WIND WILL EASE LATE TONIGHT. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$ WAZ510-555-260100- /O.EXT.KSEW.WI.Y.0018.141026T0300Z-141026T1200Z/ ADMIRALTY INLET AREA-EAST PUGET SOUND LOWLANDS- 1209 PM PDT SAT OCT 25 2014 ...WIND ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 5 AM PDT SUNDAY... * SOME AFFECTED LOCATIONS...ENUMCLAW...NORTH BEND...OAK HARBOR. * TIMING...WINDS WILL BECOME SOUTHWESTERLY LATE THIS AFTERNOON AND INCREASE DURING THE EVENING HOURS. * WIND...WEST TO SOUTHWEST WIND INCREASING TO 20 TO 35 MPH WITH GUSTS TO 45 MPH DURING THE EVENING. WIND WILL EASE LATE TONIGHT. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$
811 WWUS76 KSEW 260050 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 550 PM PDT SAT OCT 25 2014 WAZ512-516-517-260500- /O.CON.KSEW.HW.W.0006.000000T0000Z-141026T0600Z/ LOWER CHEHALIS VALLEY AREA-NORTH COAST-CENTRAL COAST- 550 PM PDT SAT OCT 25 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * SOME AFFECTED LOCATIONS...WESTPORT...ABERDEEN...HOQUIAM... FORKS...MONTESANO. * TIMING...STRONGEST WESTERLY WINDS WILL OCCUR THIS EVENING BEHIND A LOW PRESSURE SYSTEM. * WIND...SOUTH 15 TO 25 MPH THIS AFTERNOON...SWITCHING TO WEST OR NORTHWEST 25 TO 40 MPH WITH GUSTS 60 MPH LATE THIS AFTERNOON AND CONTINUING INTO THE EVENING. * IMPACTS...WINDS THIS STRONG CAN SNAP TREE BRANCHES...TOPPLE TREES...AND CAUSE POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT OR OCCURRING. && $$ WAZ504-507-509-511-556-558-559-260500- /O.CON.KSEW.HW.W.0006.141026T0300Z-141026T0900Z/ SOUTHWEST INTERIOR-EVERETT AND VICINITY-TACOMA AREA- HOOD CANAL AREA-BELLEVUE AND VICINITY-SEATTLE AND VICINITY- BREMERTON AND VICINITY- 550 PM PDT SAT OCT 25 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM PDT SUNDAY... * SOME AFFECTED LOCATIONS...SEATTLE...BREMERTON...BELLEVUE... TACOMA...OLYMPIA. * TIMING...STRONG SOUTHWEST WINDS WILL OCCUR THIS EVENING BEHIND A LOW PRESSURE SYSTEM. * WIND...SOUTH 15 TO 25 MPH LATE THIS AFTERNOON...BECOMING SOUTHWEST AND INCREASING TO 25 TO 40 MPH WITH GUSTS UP TO 60 MPH. * IMPACTS...WINDS THIS STRONG CAN SNAP TREE BRANCHES...TOPPLE TREES...AND CAUSE POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT OR OCCURRING. && $$ WAZ001-503-506-510-555-260500- /O.CON.KSEW.WI.Y.0018.141026T0300Z-141026T1200Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA-EAST PUGET SOUND LOWLANDS- INCLUDING THE CITY OF...FRIDAY HARBOR 550 PM PDT SAT OCT 25 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY... * SOME AFFECTED LOCATIONS...ENUMCLAW...NORTH BEND...OAK HARBOR. * TIMING...WINDS WILL BECOME SOUTHWESTERLY LATE THIS AFTERNOON AND INCREASE DURING THE EVENING HOURS. * WIND...WEST TO SOUTHWEST WIND INCREASING TO 20 TO 35 MPH WITH GUSTS TO 45 MPH DURING THE EVENING. WIND WILL EASE LATE TONIGHT. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$
057 WWUS76 KSEW 260437 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 937 PM PDT SAT OCT 25 2014 WAZ512-516-517-260545- /O.CAN.KSEW.HW.W.0006.000000T0000Z-141026T0600Z/ LOWER CHEHALIS VALLEY AREA-NORTH COAST-CENTRAL COAST- 937 PM PDT SAT OCT 25 2014 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE HIGH WIND WARNING. HIGH WINDS HAVE ENDED. BREEZY CONDITIONS WILL CONTINUE FOR THE REMAINDER OF TONIGHT AS WINDS SLOWLY SUBSIDE. $$ WAZ504-507-509-511-556-558-559-260900- /O.CON.KSEW.HW.W.0006.000000T0000Z-141026T0900Z/ SOUTHWEST INTERIOR-EVERETT AND VICINITY-TACOMA AREA- HOOD CANAL AREA-BELLEVUE AND VICINITY-SEATTLE AND VICINITY- BREMERTON AND VICINITY- 937 PM PDT SAT OCT 25 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM PDT SUNDAY... * SOME AFFECTED LOCATIONS...SEATTLE...BREMERTON...BELLEVUE... TACOMA...OLYMPIA. * TIMING...THE STRONGEST WINDS WILL OCCUR FOR THE NEXT COUPLE OF HOURS...THEN WINDS WILL BEGIN TO EASE. * WIND...SOUTHWEST 25 TO 40 MPH WITH GUSTS UP TO 60 MPH. * IMPACTS...WINDS THIS STRONG CAN SNAP TREE BRANCHES...TOPPLE TREES...AND CAUSE POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT OR OCCURRING. && $$ WAZ001-503-506-510-555-261200- /O.CON.KSEW.WI.Y.0018.000000T0000Z-141026T1200Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA-EAST PUGET SOUND LOWLANDS- 937 PM PDT SAT OCT 25 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY... * SOME AFFECTED LOCATIONS...ENUMCLAW...NORTH BEND...OAK HARBOR. * TIMING...THE STRONGEST WINDS WILL OCCUR FOR THE NEXT FEW HOURS...THEN SLOWLY SUBSIDE AFTER MIDNIGHT. * WIND...WEST TO SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$ WWW.WEATHER.GOV/SEATTLE
501 WWUS76 KSEW 261103 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 403 AM PDT SUN OCT 26 2014 WAZ001-503-506-510-555-261215- /O.CAN.KSEW.WI.Y.0018.000000T0000Z-141026T1200Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA-EAST PUGET SOUND LOWLANDS- INCLUDING THE CITY OF...FRIDAY HARBOR 403 AM PDT SUN OCT 26 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WIND ADVISORY. WINDS HAVE EASED EARLY THIS MORNING. THE SURFACE LOW THAT CAUSED THE WINDY CONDITIONS HAS MOVED OFF TO THE EAST. THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Oct 24, 9:20 PM PDT, 7 hours 9 minutes earlier.
Area forecast discussion, Oct 24, 9:20 PM PDT, 7 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
920 PM PDT FRI OCT 24 2014
.SYNOPSIS...RAIN WILL SPREAD FROM SOUTH TO NORTH TONIGHT. A FILLING
LOW PRESSURE CENTER WILL MOVE ACROSS THE AREA SATURDAY NIGHT...
BRINGING RAIN AND LOCALLY WINDY CONDITIONS. SUNDAY AND MONDAY WILL
BE SHOWERY. WET AND BREEZY WEATHER ARE LIKELY AT TIMES NEXT WEEK.
&&
.SHORT TERM...A WARM FRONT WILL LIFT NORTH THROUGH THE REGION
TONIGHT. RAIN HAS ALREADY SPREAD AS FAR NORTH AS NORTHERN PUGET
SOUND AND SHOULD FILL IN OVER THE REMAINDER OF THE NORTHWEST
INTERIOR IN THE NEXT FEW HOURS. MESO MODELS SHOW A FAIRLY DISTINCT
BACK EDGE TO THE RAINS LATER TONIGHT AND IT LOOKS LIKE THE SOUTH
INTERIOR WILL SEE RAIN ENDING SOMETIME IN THE EARLY MORNING HOURS OR
EVEN LATE THIS EVENING. THERE SHOULD ALSO BE SOME GUSTY EAST WINDS
OVER THE EAST PUGET SOUND LOWLANDS THROUGH SATURDAY MORNING WITH
INCREASING EASTERLY GRADIENTS AHEAD OF THE FRONTAL SYSTEM.
A COLD FRONT WILL MOVE ONSHORE ON SATURDAY. AREAS WHERE RAIN TAPERS
LATER TONIGHT OR EARLY SATURDAY MORNING SHOULD SEE RAIN REDEVELOP
DURING THE DAY. THE CURRENT CHANCE OF RAIN FORECAST FOR PARTS OF THE
INTERIOR ON SATURDAY MIGHT BE TOO OPTIMISTIC.
A FILLING SURFACE LOW WILL MOVE ONSHORE NEAR THE CENTRAL WASHINGTON
COAST IN THE AFTERNOON AND TRACK NORTHEAST ACROSS WESTERN WASHINGTON
DURING THE EVENING. BREEZY TO WINDY SOUTH TO WEST WINDS ARE LIKELY
BEHIND THE LOW IN THE EVENING. THIS LOOKS LIKE A BLUSTERY PATTERN
FOR THE SEATTLE AREA.
SHOWERS WILL LINGER INTO SUNDAY BEHIND THE FRONT BUT THE TREND
SHOULD BE FOR DECREASING PRECIPITATION AS WEAK HIGH PRESSURE ALOFT
BUILDS IN. IT LOOKS FAIRLY DRY MOST AREAS BY SUNDAY NIGHT BUT
PRECIPITATION CHANCES WILL BE INCREASING AGAIN ON MONDAY AS ANOTHER
FRONTAL SYSTEM APPROACHES FROM THE WEST. SCHNEIDER
.LONG TERM...PREVIOUS DISCUSSION...MODELS AGREE THE NEXT SYSTEM WILL
BE NEARING THE COAST MONDAY NIGHT. THERE IS A DEEP LOW ASSOCIATED
WITH THIS SYSTEM THAT IS FORECAST TO CROSS NORTHERN VANCOUVER ISLAND
TUESDAY. SOUTHEAST GRADIENTS WILL BE STRONG ACROSS WESTERN
WASHINGTON BUT WITH THIS PATTERN THERE IS USUALLY NO HIGH WIND.
AFTER RAIN TUESDAY...SHOWERS FOLLOW ON WEDNESDAY AND THURSDAY.
ANOTHER SYSTEM MAY ARRIVE AROUND NEXT FRIDAY. TEMPERATURES NEXT WEEK
WILL BE NEAR SEASONAL NORMS WITH HIGHS IN THE 50S AND LOWS IN THE
40S. BURKE
&&
.HYDROLOGY...THE SKOKOMISH RIVER WILL RISE AGAIN IN RESPONSE TO
HEAVY RAIN TONIGHT AND SATURDAY. SINCE IT IS STILL RUNNING HIGH FROM
THE PREVIOUS EVENT...IT IS POSSIBLE THE RIVER WILL GET CLOSE TO
FLOOD STAGE ON SATURDAY. FOR NOW THE FORECAST TAKES THE STAGE AT
POTLATCH TO BETWEEN 15.5 AND 16 FEET. FLOOD STAGE IS 16.5 FEET. ON
OTHER RIVERS FLOODING IS UNLIKELY OVER THE NEXT 7 DAYS.
&&
.AVIATION...MOIST SOUTHWEST FLOW ALOFT WILL CONTINUE OVER W WA AS A
WARM FRONT MOVES N ACROSS W WA THROUGH 12Z. CIGS ARE EXPECTED TO
LOWER TO MVFR LEVELS...WITH SPOTTY IFR CONDITIONS...AS THE RAIN
MOISTENS THE LOWER AIR MASS. A COLD FRONT WILL MOVE INLAND ACROSS W
WA SATURDAY MORNING. THE MAIN UPPER LEVEL AND SURFACE LOW WILL
FOLLOW SATURDAY AFTERNOON AND NIGHT. MVFR CIGS ARE EXPECTED TO
PREDOMINATE THROUGH SATURDAY NIGHT.
KSEA...WARM FRONT RAIN HAS REACHED KSEA AND CIGS WILL GRADUALLY
LOWER AS THE RAIN MOISTENS THE LOWER AIR MASS. CIGS WILL REMAIN VFR
THROUGH 07Z AND SHOULD LOWER TO MVFR LEVELS AFTER 12Z. CONDITIONS
WILL LIKELY DETERIORATE TO LOW-END MVFR AND PERHAPS OCCASIONAL IFR
IN RAIN AND FOG SATURDAY MORNING. SURFACE WINDS WILL BE N-NE 4-10KT
THROUGH 12Z. A SHIFT TO S WINDS WILL PROBABLY OCCUR AROUND 15Z OR
SO. KAM
&&
.MARINE...A WARM FRONT WILL MOVE NORTH ACROSS THE AREA TONIGHT. THE
VARIOUS MODELS HAVE NOT BEEN IN COMPLETE AGREEMENT WITH THE
EVOLUTION OF THIS SYSTEM INCLUDING THE STRUCTURE AND TRACK OF THE
SURFACE LOW OR LOWS. THEY HAVE LEANED TOWARD A SOLUTION THAT MOST OF
THE MESOSCALE MODELS HAVE AND WHICH IS SIMILAR TO 12Z ECMWF. THIS
BRINGS ABOUT A 994 MB SURFACE LOW NE ACROSS THE COASTAL WATERS ON
SATURDAY. THIS LOW IS ASSOCIATED WITH THE TRAILING COLD FRONT. NEW
00Z NAM AND HRRR INDICATE AREAS OF GALE FORCE WINDS SPREADING N
ACROSS THE SOUTHERN FOUR COASTAL ZONES LATE TONIGHT...THEN
CONTINUING OFF AND ON THROUGH EARLY SATURDAY AFTERNOON. THE 00Z NAM
AND 12Z ECMWF THEN BRING A SECOND SURFACE LOW ASSOCIATED WITH MAIN
UPPER LEVEL LOW NE ACROSS ASTORIA AROUND 00Z SUNDAY/5 PM SATURDAY
THEN CONTINUING N-NE TOWARD EITHER N CENTRAL WA OR THE N INTERIOR
EARLY SATURDAY EVENING. THIS TRACK HAS THE POTENTIAL FOR SCA OR
BETTER WINDS OVER THE INTERIOR WATERS. CONFIDENCE IS LOW HERE BASED
ON THE UNCERTAIN TRACK OF THE SECOND LOW.
HIGH PRESSURE WILL BUILD OVER THE REGION SUNDAY AND BEGIN TO MOVE
EAST OF THE AREA MONDAY. ANOTHER VIGOROUS FRONTAL SYSTEM WILL AFFECT
THE AREA MONDAY NIGHT AND TUESDAY.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WIND ADVISORY FOR THE EAST PUGET SOUND LOWLANDS TONIGHT THROUGH
SATURDAY MORNING.
WIND ADVISORY FOR BELLEVUE AND VICINITY TONIGHT.
PZ...GALE WARNING SOUTHERN FOUR COASTAL ZONES.
SMALL CRAFT ADVISORY NORTHERN TWO COASTAL ZONES AND WEST
ENTRANCE OF THE STRAIT.
&&
YOU CAN SEE AN ILLUSTRATED VERSION OF THIS FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 2:59 AM PDT | Gale Warning | SEW | 26 hr | |
| Oct 25, 12:09 PM PDT | High Wind Warning | SEW | 14 hr | |
| Oct 25, 3:05 PM PDT | Small Craft Advisory for Rough Bar | SEW | 32 hr |
Nearby
Wind Advisories in Washington, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.